Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Feeling cold, tiredness, bloated, puffy face, gaining weight. What is wrong?

I have / had Grave s disease diagnosed about 2 years ago, 6 months later had RAI treamtment, became severley underactive (around one year ago) and am now more or less stable, within the correct blood test range according to my Consultant. I am on 100mg thyroxine daily. But I still feel cold , tired, and bloated plus my face is puffy and I am gradually but consistently gaining weight. I am dieting , I regularly do 30 mins exercise a day (5 -6 times a week) and would in the past normally lose weight doing all this. I am getting really fed up that I can t lose weight and I feel so upset when I see my weight continue to go up. My consultant and my doctor both tell me it isn t related to my thyroid as my blood tests show me in the middle of the range. Then what is wrong with me and what can i do about it? I am really getting depressed about this and just don t know where to get help.
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Endocrinologist 's  Response
If your thyroid function tests are normal it may be unrelated to your thyroid tests. In such patients what I'll do in my practice is to look for other causes like diabetes, dyslipidemia, hypertension, or vitamin D deficiency.
If your TSH is on the higher side of normal and serum cholesterol is elevated I'll increase the thyroxine dose slightly to keep the TSH in low normal range and cholesterol under control.

Hope I have answered your querry,

Dr Ajish TP
Consultant Endocrinologist
Answered: Wed, 8 Oct 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor